advertisement
Question
Posted by: Atir | 2008/06/17

High Blood Pressure and Headache

Hi,
My dad has high blood pressure (e.g. 201 over 101 and this is more the norm lately) with terrible headaches. He also has diabetics. The problem is that his doctor changed his medication since he started getting the headaches, but it does not seem to help. Do you have any recommendation on treatments to take care of his headaches?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Atir
Treatment would depend on the cause of the headache - please tell your doctor that the medication is not helping as he may need to send your dad to a specialist for further examinations and treatment.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anxious | 2008/06/18

Your dad should be being in contact with his gp about the headaches not being relieved from changing his bp medication. This is extremely high bp and he needs to work with his gp to find the correct medication to bring down his levels without having too bad side effects. I presume his headaches are side effects from medication. It sometimes takes gp a while to get the right comibnation of bp pills for their patients because there are so many to chose from and everyone reacts differently to different medication. I had problems getting the right bp medication for quite a few months before my gp found the right combination - and I had to keep going back for regular check-ups when he changed my medication. (I had badly swollen feet from one set of medication (which was a common side effect) and other medication which didnt work etc.) But he did finally get it right and its now perfect. This is why lots of gps are reluctant to change a patient's bp medication if they find one or a comibination which brings levels down, but sometimes they have no choice (as it was in my case) as patients present themselves with side effects which are not necessary to have.

He needs to phone or go back to his gp to fix this.

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement